From Cheshire, Connecticut, USA:
My daughter started Accutane just over a month ago with normal laboratory readings. After the first month on the drug, she completed her laboratory tests and the doctor noted elevated cholesterol levels, recommended a drug for that, assured us all was fine, nothing to worry about. The doctor then wrote a prescription for the cholesterol drug and increased the Accutane. Two days after taking the increased dosage of Accutane and the cholesterol drug, she had severe thirst and weakness. Tests revealed a blood sugar of 600 mg/dl [16.7 mmol/L] and now they are telling us she has diabetes and that it is genetic. Could the higher level be caused by the Accutane? As it wears off, could her sugar levels reverse? Have you ever heard of this occurring for patients that were on Accutane?
New cases of diabetes have been diagnosed when kids and teens were taking Accutane but, according to the latest information I could find from the Food and Drug Administration (FDA) and Roche (the company that makes Accutane), there is no causal relationship. It is most likely that your daughter would have developed diabetes eventually and it is not related to the Accutane or cholesterol drug.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.